Hail, Val Verde
- When
- April 23, 7:06 PM CST to 7:20 PM CST
- Where
- Val Verde County, 4 mi S of Del Rio to 5 mi S of Del Rio
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.312, -100.900
A supercell thunderstorm produced two tornadoes, along with damaging winds and hail in the Del Rio area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A supercell thunderstorm produced two tornadoes, along with damaging winds and hail in the Del Rio area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 23, 6:02 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 702 PM CDT MON APR 23 2007 .AVIATION... SHORTWAVE ENHANCED THUNDERSTORMS OVER DRT WILL MAKE FOR A STORMY ENVIRONMENT NEAR DRT THROUGH 4Z...WITH ACTIVITY LIKELY TO FOCUS OVER WESTERN AREAS THROUGH THIS EVENING. AN ISOLATED SEVERE THREAT, ESPECIALLY FOR LARGE HAIL, COULD AFFECT DRT THROUGH AROUND 2Z. EXPECT WEAKENING OF STORMS LATE IN THE EVENING WITH THE CAP TAKING HOLD OVERNIGHT. STRONG OVERNIGHT WINDS AND WEAK CONVERGENCE SHOULD SUPPORT A CONTINUED GOOD CHANCE OF MORNING LIGHT SHOWERS. THIS MAY EVOLVE INTO LATE MORNING THUNDERSTORMS IF THE NAM 850 MB WIND FORECAST HOLDS TRUE. FOR NOW WILL KEEP GENERIC RAIN AS MORE MIXING WOULD FAVOR SHOWERS AND HIGHER CIGS ABOVE 1 KFT AND LESS MIXING WOULD FAVOR DRIZZLE AND LOWER CIGS OF 400-800 FT. && .PREV DISCUSSION... /ISSUED 511 PM CDT MON APR 23 2007/ UPDATE... A SHORTWAVE TROUGH IS NOW SHOWING UP NICELY ON THE LATEST WV IMAGERY MOVING ENE ACROSS NORTH CENTRAL MEXICO TOWARD WEST TEXAS ..WITH CONVECTION BREAKING OUT ALONG THE DRYLINE AND OVER THE MOUNTAINS. EXPECT THIS ACTIVITY TO MOVE EAST ACROSS OUR WESTERN COUNTIES THIS EVENING. UPDATED FORECAST TO INCREASE 1ST PERIOD POPS ACROSS THE WESTERN HALF AND ADD A MENTION OF THUNDER. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 305 PM CDT MON APR 23 2007/ .SEVERE WEATHER POSSIBLE LATE TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING... DISCUSSION... MOIST GULF INFLOW WILL CONTINUE OVERNIGHT ALLOWING OVERCAST SKIES TO PREVAIL. ISOLATED SHOWERS MAY DEVELOP OVER NORTHEAST MEXICO LATE TONIGHT AND MOVE ACROSS THE RIO GRANDE RIVER AFTER MIDNIGHT. THIS IS IN RESPONSE TO A SHORT WAVE EMBEDDED WITHIN THE SOUTHERN BRANCH OF THE JET STREAM. A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE CWFA BEGINNING LATE TUESDAY AFTERNOON AND LASTING INTO WEDNESDAY MORNING. THE MID/UPPER LOW PRESSURE SYSTEM LOCATED OVER NORTHWEST ARIZONA WILL BE LOCATED OVER THE TEXAS PANHANDLE BY 00Z WED. AN IMPULSE IN ADVANCE OF THIS SYSTEM WILL LIFT OUT TO THE NORTHEAST ACROSS THE CWFA TUESDAY AFTERNOON INTO TUESDAY NIGHT. THIS UPPER LEVEL FEATURE IN CONJUNCTION WITH CONVERGENCE ALONG THE DRYLINE/PACIFIC COLD FRONT WILL RESULT IN A LINE OF STRONG TO SEVERE TSTMS. THE LINE OF STORMS WILL ENTER THE NORTHWEST HILL COUNTRY BY LATE AFTERNOON/EARLY EVENING AND MOVE ESE EXITING THE EASTERN COUNTIES BEFORE NOON WEDNESDAY. THE DEVELOPMENT OF ISOLATED TO SCATTERED CONVECTION TUESDAY AFTERNOON IN ADVANCE OF THE SQUALL LINE IS ALSO POSSIBLE. INITIALLY THE SEVERE WX THREATS WILL BE LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING HOURS...TRANSITIONING TO HEAVY RAINFALL AND FLASH FLOODING DURING THE OVERNIGHT HOURS. GFS/NAM MODEL QPFS ARE DEPICTING 2 TO 4 INCHES ACROSS THE EASTERN HILL COUNTRY AND THE NORTHERN SECTIONS OF SOUTH CENTRAL TEXAS. A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED FOR TUESDAY NIGHT. PLEASE REFER TO THE DAY 2 CONVECTIVE OUTLOOK (SWODT2) ISSUED BY SPC FOR MORE DETAILS. THE GFS AND NAM ARE IN PRETTY GOOD AGREEMENT WITH THE WX SYSTEM IMPACTING OUR CWFA TUESDAY AND WEDNESDAY. THE NAM IS 6 HRS FASTER IN CLEARING OUT THE PCPN WEDNESDAY...AND THIS TIMING WILL BE THE BASIS FOR THIS FCST. ZONAL FLOW ALOFT THURSDAY AND FRIDAY WILL EVOLVE TO AN UPPER RIDGE BUILDING OVER THE CWFA OVER THE WEEKEND. THIS WILL RESULT IN DRY WEATHER WITH ABOVE NORMAL AFTERNOON TEMPS. A SHORT WAVE IS FCST TO DIVE SOUTHEAST ACROSS THE ARKLATEX FRIDAY NIGHT. ANY CONVECTION ASSOCIATED WITH THE SYSTEM WILL REMAIN NORTH OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 79 66 82 57 / 10 50 100 30 - AUSTIN BERGSTROM INTL AIRPORT 69 79 62 82 53 / 10 50 100 30 - DEL RIO INTL AIRPORT 71 86 63 89 59 / 40 50 70 0 - SAN ANTONIO INTL AIRPORT 70 79 63 83 57 / 10 50 100 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT MON APR 23 2007 TXZ171>173-183>194-202>209-217>225-228-241000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS TEXAS LATE TUESDAY AND EARLY WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS AS THUNDERSTORMS DEVELOP WITH THIS SYSTEM. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY RAIN AS MOIST GULF AIR INTERACTS WITH A FRONTAL BOUNDARY OVER THE EAST AND SOUTHEASTERN SECTIONS OF THE AREA TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED TUESDAY AFTERNOON OR EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 619 PM CDT MON APR 23 2007 TXZ171>173-183>194-202>209-217>225-228-240300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 619 PM CDT MON APR 23 2007 ...SEVERE WEATHER EXPECTED ACROSS SOUTH CENTRAL TEXAS LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT... A SLOW MOVING STORM SYSTEM WILL MOVE EAST OUT OF THE SOUTHERN ROCKIES TUESDAY AND PUSH A DRY LINE SOUTHEAST ACROSS SOUTH CENTRAL TEXAS LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND QUICKLY BECOME SEVERE ALONG THE DRYLINE...AND POSSIBLY OUT AHEAD OF IT TUESDAY AFTERNOON...THEN MOVE EAST ACROSS SOUTH CENTRAL TEXAS. LARGE HAIL...DAMAGING WINDS AND EVEN ISOLATED TORNADOES ARE POSSIBLE DURING THIS EVENT. IN ADDITION...EXCESSIVE RAINFALL IS POSSIBLE AS THE DRY LINE INTERACTS WITH MOIST GULF AIR ALREADY IN PLACE ACROSS OUR AREA. A FLASH FLOOD WATCH MAY BE REQUIRED. PEOPLE IN SOUTH CENTRAL TEXAS SHOULD STAY ON TOP OF THIS EVENT AS IT UNFOLDS ON TUESDAY AND MAKE PLANS ACCORDINGLY. GO TO WWW.SRH.NOAA.GOV/EWX FOR THE LATEST INFORMATION...FORECASTS AND WARNINGS.
The Laughlin AFB radar (KDFX), 60 km away, was scanning. The volume nearest the first event began at 01:05 UTC.
2 tornado, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Staff from Del Rio Fire and Rescue observed a small tornado as it touched down just south of the city of Del Rio. This occurred in an open area with no damage.
A deputy from the Sheriff's Department watched as a rope-shaped tornado lifted up and dropped down as it skipped along a path approximately one mile long just east of the city of Del Rio at the Val Verde Park Estates. The tornado caused minor damage to ten homes and mobile homes. It also knocked over telephone poles and tossed outbuildings along its path.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27702, 27703, 27705, 27706.